Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 8, 2019, 9:46 AM MST for 4 counties in New Mexico. It took effect at Mar 8, 2019, 11:00 AM MST. It was in force for 10 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2019, 9:46 AM MST (16:46 UTC)
- In effect from
- Mar 8, 2019, 11:00 AM MST
- Expired
- Mar 8, 2019, 9:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 2:30 PM MST | HIGH SUST WINDS 42 | 5 Se Placitas, NM | RANCHO DE PLACITAS |
| Mar 8, 3:05 PM MST | NON-TSTM WND GST 58 | 10 S Bingham, NM | WHITE SANDS MISSILE RANGE - NORTH OSCURA PEAK. |
| Mar 8, 3:15 PM MST | NON-TSTM WND GST 58 | 22 Se Bosque Del Apache, NM | WHITE SANDS MISSILE RANGE - HARRY. |
| Mar 8, 7:27 PM MST | HIGH SUST WINDS 41 | 10 Wnw Albuquerque, NM | KAEG AWOS. |
| Mar 8, 7:28 PM MST | HIGH SUST WINDS 52 | 8 Wnw Albuquerque, NM | RAINBOW AND WOODMONT. |
| Mar 8, 8:22 PM MST | NON-TSTM WND GST 69 | 5 S Albuquerque, NM | KABQ ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WWUS85 KABQ 081646 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 946 AM MST Fri Mar 8 2019 ...RED FLAG WARNING LATE THIS MORNING THROUGH THIS EVENING FOR THE MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS DUE TO LOW HUMIDITY AND STRONG WINDS... NMZ106-108-090400- /O.NEW.KABQ.FW.W.0003.190308T1800Z-190309T0400Z/ Middle Rio Grande Valley-East Central Plains- 946 AM MST Fri Mar 8 2019 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect until 9 PM MST this evening. * AREA AND TIMING...Middle Rio Grande Valley and East Central Plains late this morning through this evening. * 20 FOOT WINDS...Southwest to west southwest winds 30 to 40 mph with gusts to 60 mph. * RELATIVE HUMIDITY...Falling to between 13 and 16 percent by early afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 28
1 follow-up statement
441 WWUS85 KABQ 090334 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 834 PM MST Fri Mar 8 2019 NMZ106-108-090445- /O.EXP.KABQ.FW.W.0003.000000T0000Z-190309T0400Z/ Middle Rio Grande Valley-East Central Plains- 834 PM MST Fri Mar 8 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING... Strong southwest to west winds will continue through the evening, however humidity has risen above critical fire weather threshold, therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 8, 4:51 AM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 8, 4:51 AM MST, 4 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 451 AM MST Fri Mar 8 2019 .AVIATION... 12Z TAF CYCLE Widespread strong southwest to west winds with patchy blowing dust will be the main impact through tonight as a potent storm system approaches from the west. The strongest winds are expected ahead of and behind a strong cold front racing east through the area later today. Gusts of 45 to 55 kt will be common from the Rio Grande Valley eastward into the plains this afternoon and evening. Locations from Ruidoso to Clines Corners and Las Vegas may see peak gusts near 65 kt around sunset. Scattered showers and isolated storms will also develop along the cold front which will enhance erratic strong wind gusts. Meanwhile, light to moderate mountain snow will develop on west facing slopes of the northern mts into tonight with several inches possible. Strong west winds will continue behind the cold front all night over eastern NM, particularly along the east slopes of the central mt chain. Guyer && .PREV DISCUSSION...339 AM MST Fri Mar 8 2019... ...VERY STRONG WINDS TODAY LINGERING INTO TONIGHT... .SYNOPSIS... Very strong southwest winds are expected today, then strong winds will linger into tonight as a Pacific cold front crosses. Gusts will commonly reach 45 to 55 mph today and this evening, except for gusts up to 70 mph in some areas. An upper level trough will bring cooler temperatures as well as rain showers, thunderstorms and mountain snow showers as it crosses from the west today and tonight. A few to several inches of snow are expected in the northern mountains. Additionally, some of the thunderstorms this afternoon and evening will be capable of producing damaging wind gusts. The potential exists for a stronger storm system to bring greater cooling and more widespread wintry precipitation Sunday night through Tuesday, as well as windy conditions Tuesday and Wednesday. The chance for precipitation also looks to continue through the middle of next week as a couple more disturbances take aim on the state. && .DISCUSSION... An upper trough will cross from the west today and tonight with very strong wind, rain showers, thunderstorms and mountain snow showers. The main impact with the system will be the very strong southwest winds as the trough steers the jetstream overhead. Speeds will reach 90 kt at 500 mb and 50 to 70 kt at 700 mb. Temperatures will vary from near normal in the west to as much as 15 degrees above normal in the east this afternoon, enabling some atmospheric mixing despite a fair amount of cloud cover. Surface wind gusts from 45 to 55 mph will be common, except for areas of gusts up to 70 mph from the northeast highlands and southern Sangre de Cristo Mountains south and southwestward across central and south central parts of the forecast area. A Pacific cold front will cross from the west tonight, and the tail end of the speed max aloft will linger over eastern NM into Saturday morning, enabling strong winds to linger through tonight, except into Saturday along and just east of the central mountain chain. The strongest winds should occur this afternoon until around midnight when there could be some wind damage. Precipitation with the system will favor northern, western and central areas. A few inches of snow accumulation are expected in the northern mountains with several inches in the Tusas and Sangre de Cristo Mountains above 8500 feet tonight. Will issue a Winter Weather Advisory for the Tusas Mountains and northern Sangres. The Tusas Mountains should receive the most snow with the potential for near 10 inches of snow along the Brazos Ridge. The strong wind will blow and drift the snow with drifts over 2 feet likely where the most snow accumulates. Periods of blinding snow and blowing snow will make travel hazardous across passes in the northern mountains. Due to the strong flow aloft, some of the thunderstorms that develop this afternoon and evening will be capable of producing damaging wind gusts. After a cooling trend that commences today, readings will continue to cool Saturday when highs will bottom out near normal in the east and as much as 10 degrees below normal in the west. Except for continued cooling behind a back door cold front in the east, Sunday will bring warming temperatures and a break from strong winds. South winds will become gusty though, as a broad upper level low pressure system approaches NM from the west. The broad and slow moving upper low will spread rain showers, thunderstorms and mountain snow showers to much of the forecast area as it crosses Sunday night through Tuesday. This storm system should have a better tap of Pacific moisture with a good shot of wetting precipitation areawide. Based on current model trajectories, all of the mountains of the forecast area should be able to accumulate a few to several inches of snow, but with 700 mb temps progged in the -2 to -4 C range for most of the event the snow level will probably be fairly high. There may also be windy conditions again Tuesday, when a Pacific cold front will cross, and also in the wake of the system on Wednesday. Cool weather looks to continue Wednesday and Thursday, with a chance for wintry precipitation, as another couple shortwave troughs cross northern parts of the forecast area. 44 && .FIRE WEATHER... ...WIDESPREAD MARGINAL CRITICAL FIRE WEATHER CONDITIONS TODAY FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD ACROSS THE EASTERN PLAINS... Strong southwest winds will increase again this morning as a potent storm system approaches from the west. Minimum humidity values will fall to near 15% in many areas from the middle Rio Grande Valley eastward across the eastern plains this afternoon. Thick high cloud cover and increasing mid level moisture will make for a close call on critical conditions for a few hours this afternoon. Valley rain showers, high mountain snow, and a few thunderstorms will develop over the northern and western NM as a potent cold front moves in from the west. A sharp wind shift to the west will occur behind the front as it plows through the state this evening. Winds will remain strong behind the front for several hours this evening, especially across eastern NM. Meanwhile, light snow accumulations will pile up tonight along west facing slopes of the northern high terrain. Temperatures will trend cooler Saturday with breezy northwest flow and more low humidity. Critical fire weather conditions are likely for a few hours over the east central plains Saturday afternoon however Haines values are low to moderate with temperatures near to slightly below normal. Saturday night will feature light winds with good humidity recoveries and chilly temperatures. Sunday will be a transition day with warming temperatures, low humidity, increasing southerly winds, and mostly sunny skies. The next weather system is still on target to produce widespread precip across the state with more wind and even some thunderstorms Monday and Tuesday. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Warning from noon today to 11 PM MST this evening for the following zones... NMZ514-521>524-526-529-532>534-539-540. High Wind Warning from 2 PM this afternoon to 9 PM MST this evening for the following zones... NMZ507-518>520-525. Wind Advisory from 2 PM this afternoon to 11 PM MST this evening for the following zones... NMZ512-515-527-528-530-531-535>538. High Wind Warning from noon today to 7 PM MST this evening for the following zones... NMZ508. Wind Advisory from noon today to 7 PM MST this evening for the following zones... NMZ501-502-504>506-511. Winter Weather Advisory from 6 PM this evening to 6 AM MST Saturday for the following zones... NMZ510-513. &&
Hazardous weather outlook, Mar 8, 4:49 AM MST, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 449 AM MST Fri Mar 8 2019 NMZ501>540-091200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 449 AM MST Fri Mar 8 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A strong upper level trough will cross from the west today and tonight with very strong winds, rain showers, thunderstorms, and mountain snow. Very strong southwest winds will be the greatest impact this afternoon. A Pacific cold front will cross in the evening shifting the wind direction out of the west. Winds will remain strong into the late night hours some places. Gusts from 45 to 55 mph will be common, except for potentially damaging gusts up to 70 mph from the east slopes of the western mountains to the east slopes of the central mountain chain, and eastward onto the east central plains. The storm system will also produce a few to several inches of snow overnight in the northern mountains with locally higher amounts up to 10 inches in the Tusas Mountains near the Colorado border. Snow drifts over 2 feet will be possible above 8500 feet. Snow and blowing snow will produce periods of whiteout conditions, especially as the cold front crosses from the west during the evening. Some of the thunderstorms that develop across central, western and northern areas this afternoon and evening will be capable of producing damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday, strong winds may return along and just east of the central mountain chain, where gusts may reach 50 mph once again as the flow shifts out of the northwest. Sunday night through Tuesday, a broad upper level low pressure system will cross from the west with the potential for a few to several inches of snow accumulation in the mountains. The potential also exists for severe thunderstorms across the east central and southeast plains Monday afternoon and early evening. Further, strong winds may develop across central and southern areas Tuesday. Wednesday and Thursday, another couple upper level disturbances will take aim on northern New Mexico with the potential for additional snow accumulation in the mountains north of I-40. Strong winds may return to central and southern areas on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:29 AM MST | Winter Weather Advisory | ABQ | 26 hr |
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.